KAWARTHA LAKES-The Bancroft OPP Detachment says officers have investigated several suspected opioid drug overdoses in the last few months with at least two deaths.
The OPP is looking into any potential links between some of these incidents, but officials say these cases highlight the fact that the misuse and abuse of controlled substances is dangerous and potentially deadly.
Fentanyl is a powerful synthetic opioid pain reliever that is similar to morphine, but is estimated to be 50 – 100 times stronger. Carfentanil is a toxic synthetic opioid that is not intended for human consumption. Both of these opioids may become mixed into street drugs, resulting in serious health issues including death, even in small quantities.
If you suspect someone is overdosing or is in need of medical attention, immediately call 9-1-1 and stay with the victim.
At the centre of the OPP‘s response to the opioid crisis is the spirit of the Good Samaritan Drug Overdose Act which is intended to save lives. It applies to anyone seeking emergency support during an overdose, including the person experiencing an overdose. The act protects the person who seeks help, whether they stay or leave from the overdose scene before the arrival of first responders. The act also protects anyone else who may be at the scene when help arrives.
If anyone has information surrounding these incidents, please contact the OPP at 1-888-310-1122. Should you wish to remain anonymous you may contact Crime Stoppers Quinte at 1-800-222-8477 or online atcrimestoppersquinte.ca.